High Wind, Northeastern Crook
- When
- June 7, 10:00 AM MST to 2:00 PM MST
- Where
- Northeastern Crook forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Trained Spotter
A strong cold front brought strong winds to far northeastern Wyoming.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A strong cold front brought strong winds to far northeastern Wyoming.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 7, 9:50 AM MST, 10 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
1050 AM MDT THU JUN 7 2007
.DISCUSSION...WATER VAPOR IMAGERY SHOWING THE UPPER LOW ACROSS NORTH
CENTRAL SD MAKING ITS WAY EASTWARD. VIS/IR SAT SHOWING DRY AIR FROM
THE NORTH ENTERING THE CWA WHICH HAS HELPED DECREASE THE INTENSITY
OF RAINFALL ACROSS NORTHWEST AND WEST CENTRAL SD. RAINFALL IS
EXPECTED TO CONTINUE INTO THE AFTERNOON...BUT QPF AMOUNTS WILL BE
MORE UNCERTAIN DEPENDING ON HOW MUCH DRY AIR WILL DECREASE RAINFALL
RATES. WITH RAINFALL THAT HAS FALLEN SO FAR ACROSS THE NORTHERN
HILLS SINCE YESTERDAY WHICH HAS TOTALED UP TO ONE INCH...WILL ISSUE
A SMALL STREAM FLOOD ADVISORY AND CANCEL THE FLASH FLOOD WATCH. ALSO
MADE ADJUSTMENTS TO THE AREAL COVERAGE OF POPS TODAY AND TWEAKED
TEMPS. WARNING CRITERIA WINDS CONTINUE ACROSS PARTS OF THE SD
PLAINS...INCLUDING A WIND GUST OVER 60 MPH AT NWS RAPID CITY. SO THE
HIGH WIND WARNING/WIND ADVISORY WILL CONTINUE.
&&
.PREVIOUS DISCUSSION 300 AM MDT...08Z SURFACE ANALYSIS HAS SURFACE
LOW ACROSS NORTHEASTERN SOUTH DAKOTA WITH WARM FRONT DRAPED ACROSS
CENTRAL MINNESOTA AND COOL FRONT RUNNING SOUTH ACROSS CENTRAL
NEBRASKA INTO THE TEXAS PANHANDLE. SECONDARY COLD FRONT IS SAGGING
SOUTH ACROSS EASTERN MONTANA INTO WESTERN NORTH DAKOTA. TEMPERATURES
ARE CURRENTLY IN THE 50S WITH WEST TO NORTHWEST WINDS AT 10 TO 20
MPH. MID LEVEL LOW PRESSURE SITS ACROSS NORTHWESTERN SOUTH
DAKOTA...AND THE UPPER LEVEL LOW IS ACROSS NORTHEAST WYOMING INTO
WESTERN SOUTH DAKOTA. PRECIPITATION IS WRAPPING AROUND MID LEVEL
LOW...SKIRTING NORTHERN AND WESTERN SOUTH DAKOTA...AND DROPPING
SOUTH INTO NORTHEAST WYOMING AT THIS TIME.
THIS MORNING...MID AND UPPER LOW SHIFT EAST ACROSS CENTRAL SOUTH
DAKOTA TODAY AS A SHORTWAVE RIDGE DROPS SOUTH OUT OF CANADA. WRAP
AROUND MOISTURE WILL CONTINUE TO FILL IN ACROSS NORTHEAST WYOMING
AND NORTHWESTERN SOUTH DAKOTA THROUGH THE MORNING HOURS. AS HIGH
PRESSURE MOVES IN FROM THE NORTHWEST...AND THE LOW IS NUDGED TO
THE EAST...STRONG NORTHWEST WINDS WILL DEVELOP BY MID MORNING. WINDS
SHOULD PREDOMINATELY BE IN THE 25 TO 35 MPH RANGE...BUT THERE SHOULD
BE A NARROW CORRIDOR FROM NORTHWEST SOUTH DAKOTA THROUGH THE RAPID
CITY AREA WHERE THE PRESSURE GRADIENT IS SQUEEZED JUST A LITTLE
TIGHTER...RESULTING IN WINDS THAT OCCASIONALLY REACH HIGH WIND
WARNING CRITERIA. A WIND ADVISORY WILL BE IN EFFECT THROUGH MID
EVENING FOR THE ENTIRE SOUTH DAKOTA FORECAST AREA WITH THE EXCEPTION
OF THE NORTHWEST SOUTH DAKOTA TO RAPID CITY CORRIDOR...WHERE THE
HIGH WIND WARNING WILL RESIDE. IN ADDITION...THE FLASH FLOOD WATCH
WILL CONTINUE FOR BUTTE COUNTY...AND THE NORTHERN BLACK HILLS AND
FOOTHILLS. THE POTENTIAL FOR HEAVY RAINFALL ACROSS THIS AREA STILL
EXISTS...ALTHOUGH LATEST MODEL TRENDS ARE TRYING TO PUSH THE
PRECIPITATION THROUGH WESTERN SOUTH DAKOTA A LITTLE QUICKER.
SOME LINGERING RAIN SHOWERS ARE POSSIBLE ACROSS SOUTH CENTRAL SOUTH
DAKOTA THIS EVENING...WITH THE REMAINDER OF THE FORECAST AREA
CLEARING OUT OVERNIGHT. FRIDAY INTO THE WEEKEND WILL BE WARMER AND
DRIER...WITH JUST A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS THIS WEEKEND.
EXTENDED...ZONAL FLOW WL DOMINATE WX IN THE EXTENDED. A SERIES OF WK
S/WS WL MV THROUGH THE FLOW FOR THE END OF THE WORK WEEK INTO THE
WEEKEND. THIS WILL BRING A SLIGHT CHANCE OF TSTMS THRU THE PERIOD
ALONG WITH SEASONAL TEMPERATURES.
&&
.AVIATION...UPPER LOW NOW IN NERN WY WL CONT TO MOVE EAST TODAY
ACRS WRN SD. IFR/MVFR CONDS DUE TO CIGS/RAIN/FOG CAN BE EXPECTED
NORTH AND NORTHWEST OF THE SYSTEM...MAINLY IN ERN WY/NRN BLACK
HILLS/NWRN SD AND WRN ND. VFR CONDS AND SCT SHOWERS ARE EXPECTED
ACRS SRN SD AND WRN NEB THROUGH THE FCST PERIOD
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WARNING THROUGH THIS EVENING FOR PARTS OF NORTHWEST
SOUTH DAKOTA THROUGH WEST CENTRAL SOUTH DAKOTA.
...WIND ADVISORY THROUGH THIS EVENING FOR MOST OF WESTERN AND
SOUTH CENTRAL SOUTH DAKOTA.
WY...HIGH WIND WARNING THROUGH THIS EVENING FOR THE COLONY AREA IN
EXTREME NORTHEAST WYOMING.
&&
CALDERON/CARSTENSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 601 AM MDT THU JUN 7 2007 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-081300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 601 AM MDT (701 AM CDT) THU JUN 7 2007 ...HIGH WIND WARNING THROUGH EARLY EVENING FOR EXTREME NORTHEASTERN WYOMING AND PARTS OF NORTHWEST AND WEST CENTRAL SOUTH DAKOTA... ...WIND ADVISORY THROUGH EARLY EVENING FOR MOST OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA... ...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE NORTHERN BLACK HILLS...NORTHERN AND STURGIS FOOTHILLS...AND BUTTE COUNTY IN SOUTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT LIGHT TO MODERATE RAIN IS ANTICIPATED ACROSS THE NORTHERN PLAINS TODAY. ANY EXTENDED DURATION OF MODERATE RAIN COULD CAUSE FLASH FLOODING ACROSS AREAS WHERE THE GROUND IS ALREADY SATURATED FROM RECENT HEAVY RAINS...PARTICULARLY ACROSS THE NORTHERN BLACK HILLS AND FOOTHILLS. STRONG NORTHWEST WINDS WILL DEVELOP ACROSS THE PLAINS THIS MORNING... ESPECIALLY ACROSS NORTHWEST SOUTH DAKOTA. SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS TO AROUND 55 MPH...ARE EXPECTED DURING THE DAY FROM BUFFALO TO THE RAPID CITY AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED FROM SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RAPID CITY SD
855 AM MDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM NON-TSTM WND GST 6 W PARMELEE 43.32N 101.14W
06/06/2007 M67.00 MPH TODD SD MESONET
&&
WFO UNRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
925 AM MDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 10 S INTERIOR 43.58N 101.98W
06/06/2007 E0.75 INCH JACKSON SD PUBLIC
0400 PM TSTM WND GST 10 S INTERIOR 43.58N 101.98W
06/06/2007 E60 MPH JACKSON SD PUBLIC
&&
WFO UNRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1016 AM MDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND GST 1 E REDIG 45.27N 103.52W
06/06/2007 E60 MPH HARDING SD TRAINED SPOTTER
0330 PM TSTM WND GST 5 NE POTATO CREEK 43.59N 101.92W
06/06/2007 E60 MPH JACKSON SD PUBLIC
&&
WFO UNRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1028 AM MDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST 6 ESE INTERIOR 43.69N 101.87W
06/06/2007 E65 MPH JACKSON SD PUBLIC
60-70 MPH
0445 PM HAIL 6 ESE INTERIOR 43.69N 101.87W
06/06/2007 E1.75 INCH JACKSON SD PUBLIC
&&
WFO UNR1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42940.